Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 8:47 PM EDT for Putnam County, Florida. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2012, 8:47 PM EDT (00:47 UTC)
- Expired
- May 17, 2012, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 94 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 9:05 PM EDT | HAIL 0.75 | 5 Ne Interlachen, FL | |
| May 17, 9:05 PM EDT | HAIL 1 | Interlachen, FL | |
| May 17, 9:16 PM EDT | HAIL 1.75 | 3 E Interlachen, FL | HAIL COVERING THE GROUND. |
| May 17, 9:19 PM EDT | HAIL 2 | Hollister, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS52 KJAX 180047
SVRJAX
FLC107-180130-
/O.NEW.KJAX.SV.W.0072.120518T0047Z-120518T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 PM EDT THU MAY 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 930 PM EDT
* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FLORAHOME...OR 7 MILES NORTH OF INTERLACHEN...AND
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INTERLACHEN...HOLLISTER AND SATSUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2952 8163 2951 8184 2952 8184 2951 8191
2951 8195 2949 8205 2973 8202 2975 8198
2975 8194 2980 8191 2980 8186 2983 8183
2984 8178
TIME...MOT...LOC 0047Z 352DEG 12KT 2970 8189
$$
HESS2 follow-up statements
556
WWUS52 KJAX 180103
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT THU MAY 17 2012
FLC107-180130-
/O.CON.KJAX.SV.W.0072.000000T0000Z-120518T0130Z/
PUTNAM FL-
903 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL PUTNAM COUNTY...
AT 903 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MANNVILLE...OR NEAR INTERLACHEN...MOVING SOUTH AT 10
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANNVILLE...INTERLACHEN...HOLLISTER...JOHNSON AND SATSUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2951 8184 2952 8184 2950 8200 2973 8202
2975 8198 2975 8194 2978 8191 2976 8183
2978 8175 2952 8163
TIME...MOT...LOC 0103Z 346DEG 10KT 2967 8187
$$
HESS001
WWUS52 KJAX 180129
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU MAY 17 2012
FLC107-180139-
/O.EXP.KJAX.SV.W.0072.000000T0000Z-120518T0130Z/
PUTNAM FL-
929 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY WILL
EXPIRE AT 930 PM EDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2951 8184 2952 8184 2950 8200 2973 8202
2975 8198 2975 8194 2978 8191 2976 8183
2978 8175 2952 8163
TIME...MOT...LOC 0129Z 346DEG 10KT 2960 8185
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 17, 5:45 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT THU MAY 17 2012 .UPDATE... ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS EXPECTED TO BE MAIN THREAT THROUGH SUNSET. && .AVIATION... STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA TAF SITES THE NEXT HOUR OR SO. && JCH PREVIOUS 340 PM AFD BELOW... .CURRENTLY... AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER (1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY IS PRESSING INTO THE COASTAL GEORGIA COUNTIES. .SHORT TERM (TONIGHT AND FRIDAY)... ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES. LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE. TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE COAST...AND MID-80S INLAND. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW ALOFT BECOMES MORE ZONAL. && .AVIATION... VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE. && .MARINE... WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY NEXT WEEK. RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP THIS WEEKEND DUE TO MODERATE ONSHORE WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 82 63 85 / 30 30 30 30 SSI 67 77 69 78 / 60 30 30 30 JAX 65 82 64 82 / 60 40 40 30 SGJ 67 80 70 79 / 60 40 40 40 GNV 62 85 64 86 / 40 40 40 40 OCF 64 87 65 87 / 40 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT THU MAY 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-180845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1158 AM EDT THU MAY 17 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. ...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL. FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL. A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP COMPLETELY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, May 17, 8:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT THU MAY 17 2012
GAZ135-136-151-180045-
APPLING-PIERCE-WAYNE-
812 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT...
AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SCREVEN...OR 10
MILES NORTH OF PATTERSON...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...BRISTOL...
PATTERSON AND BLACKSHEAR THROUGH 845 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3154 8197 3126 8212 3126 8214 3125 8214
3124 8215 3135 8236 3163 8215
TIME...MOT...LOC 0012Z 029DEG 16KT 3150 8211
HESSLocal storm report, May 17, 8:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 WSW ST. AUGUSTINE SOU 29.83N 81.38W
05/17/2012 E0.75 INCH ST. JOHNS FL TRAINED SPOTTER
TRAINED SPOTTER REPORT OF DIME SIZE HAIL NEAR
INTERSECTION OF I-95 AND STATE ROAD 207.
&&
JHESSLocal storm report, May 17, 8:23 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ST. MARYS 30.71N 81.54W
05/17/2012 CAMDEN GA BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT FROM TV VIEWER OF LARGE
OAK LIMBS DOWN IN HISTORIC DISTRICT OF ST MARYS AND A FEW
BROKEN WINDOWS ON HOMES.
&&
JHESSSpecial weather statement, May 17, 8:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 PM EDT THU MAY 17 2012
GAZ149-163-180115-
ATKINSON-CLINCH-
826 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ATKINSON AND CLINCH COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 915 PM EDT...
AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF DU PONT...OR 8 MILES WEST
OF HOMERVILLE...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT AND HOMERVILLE
THROUGH 915 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3130 8294 3094 8251 3073 8272 3097 8298
3118 8298
TIME...MOT...LOC 0026Z 316DEG 8KT 3103 8289
STRUBLESpecial weather statement, May 17, 8:27 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EDT THU MAY 17 2012
FLZ032-037-180100-
CLAY-PUTNAM-
827 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY
AND CENTRAL PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...
AT 828 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF FLORAHOME...OR 10 MILES
NORTHEAST OF MELROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...FLORAHOME...
MANNVILLE...INTERLACHEN...HOLLISTER AND CARRAWAY THROUGH 900 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2950 8196 2951 8197 2984 8202 2988 8182
2956 8169
TIME...MOT...LOC 0028Z 346DEG 10KT 2977 8189
HESSSpecial weather statement, May 17, 8:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 841 PM EDT THU MAY 17 2012 FLZ032-033-037-180130- CLAY-PUTNAM-ST. JOHNS- 841 PM EDT THU MAY 17 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY... NORTHEASTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT... AT 841 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES NORTHWEST OF BOSTWICK...OR 16 MILES SOUTH OF LAKESIDE...MOVING SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK AND PALATKA THROUGH 930 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2977 8148 2959 8170 2988 8182 3000 8171 TIME...MOT...LOC 0041Z 319DEG 16KT 2988 8177 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:21 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 14 min |
| May 17, 8:27 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| May 17, 8:41 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| May 17, 9:30 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| May 17, 9:39 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| May 17, 9:54 PM EDT | Special Weather Statement | JAX | Bradford, Union | 51 min |
| May 17, 10:05 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| May 18, 3:41 PM EDT | Small Craft Advisory | JAX | 67 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.